Alert archive / Maine / Wind Advisories in 2010

Wind Advisory 10, NWS Gray, ME

October 15, 2010Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this wind advisory at Oct 15, 2010, 12:51 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Coos County, Grafton County, New Hampshire. It took effect at Oct 15, 2010, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2010, 12:51 PM EDT (16:51 UTC)
In effect from
Oct 15, 2010, 2:00 PM EDT
Expired
Oct 15, 2010, 8:00 PM EDT
In force
6 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 104 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:27 PM EDT, 21 hours 24 minutes earlier.

Area forecast discussion, Oct 14, 3:27 PM EDT, 21 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
327 PM EDT THU OCT 14 2010

.SYNOPSIS...
LOW PRESSURE DEVELOPING NEAR THE DELMARVA PENINSULA WILL RAPIDLY
INTENSIFY AS IT TRACKS TO NEAR BOSTON BY EARLY FRIDAY. THE LOW
WILL THEN STALL OVER THE GULF OF MAINE FRIDAY AND SATURDAY BEFORE
MOVING EAST LATE SATURDAY. THIS SYSTEM WILL BRING HEAVY RAIN AND
STRONG WINDS TO LOCATIONS MAINLY NEAR THE COAST AND TO HIGHER
TERRAIN. THE POTENTIAL FOR RAIN TO MIX WITH OR CHANGE TO WET SNOW
ABOVE 2000 FEET WILL DEVELOP BY LATE FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THICKER CLOUDS WILL CONTINUE TO SPREAD NORTH AND EAST TONIGHT AS
THE POTENT UPPER IMPULSE ON WATER VAPOR IMAGERY OVER OHIO VALLEY
THIS AFTERNOON MOVES SOUTHEAST...THEN SPINS UP A SIGNIFICANT
COASTAL LOW VICINITY OF THE DELMARVA REGION THIS EVENING. RAIN
WILL QUICKLY RACE NORTHEAST TONIGHT AND BECOME HEAVY AT TIMES
BEFORE DAWN IN ASSOCIATION WITH 70 KNOT LOW LEVEL JET. THERE WILL
BE ABOUT A 6 HOUR WINDOW OF STRONG SURFACE WINDS TRANSLATING
NORTHEAST MAINLY ALONG THE COAST LATE TONIGHT AND FRIDAY MORNING.
A WIND ADVISORY HAS BEEN ISSUED FOR SW MAINE AND SEACOAST NEW
HAMPSHIRE WITH A HIGH WIND WARNING FOR THE MID COAST.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
HEAVY RAIN DIMINISHES BY AFTERNOON BUT WITH SYSTEM BECOMING
NEARLY VERTICALLY STACKED EXPECT OCCASIONAL LIGHT TO MODERATE RAIN
TO LINGER INTO FRIDAY NIGHT BEFORE PRECIPITATION DIMINISHES TO
SHOWERS. LOWERING FREEZING LEVEL THROUGHOUT FRIDAY MAY ALLOW RAIN
TO MIX WITH WET SNOW ABOVE 2000 FEET BY LATE IN THE DAY AND FRIDAY
NIGHT. THE WINDOW OF HEAVY RAIN LATE TONIGHT AND FRIDAY MORNING
COULD RESULT IN URBAN AND SMALL STREAM ISSUES...WITH A SECONDARY
ISSUE FOR LARGER BASINS...RIVERS...LATER FRIDAY OR FRIDAY NIGHT.
BASED ON LATEST MODEL QPF'S HAVE POSTED A FLOOD WATCH FROM LATE
TONIGHT THROUGH FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
RAIN WILL BE ONGOING ACROSS MUCH OF THE NEW HAMPSHIRE AND MAINE
SATURDAY MORNING AS A POWERFUL LOW PRESSURE SYSTEM CONTINUES TO
TRACK THROUGH THE GULF OF MAINE. THE STORM SYSTEM WILL BE VERTICALLY
STACKED BY THIS POINT AND FILLING. A DRY SLOT WILL TRY AND WORK ITS
WAY IN FROM THE SOUTHWEST BY SATURDAY AFTERNOON AS THE SURFACE
CYCLONE CONTINUES TO PUSH EAST NORTHEAST. BY EARLY AFTERNOON...
PORTIONS OF SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE WILL SEE THE
PRECIPITATION END AND THE SUN WILL TRY TO MAKE AN APPEARANCE. THE
NORTHWEST FLOW WILL KEEP SHOWER ACTIVITY OVER THE MOUNTAINS THROUGH
SUNDAY...WITH A MIX OF RAIN AND SNOW OVER THE HIGHER ELEVATIONS.
NORTHWEST WINDS WILL STILL BE GUSTY THANKS TO A TIGHT PRESSURE
GRADIENT...ESPECIALLY OVER THE MIDCOAST OF MAINE. RAINFALL AMOUNTS
OVER THE WEEKEND WILL BE LIGHT (LESS THAN A QUARTER OF AN INCH)
COMPARED TO TOTALS EXPECTED TOMORROW.

AS THE LARGE UPPER LOW DEPARTS...THE UPPER LEVEL FLOW WILL BECOME
MORE ZONAL BUT WILL STILL RETAIN SOME DEGREE OF CYCLONIC FLOW. ON
TUESDAY SURFACE LOW PRESSURE WILL TRAVEL ALONG A WEAK WEST TO EAST
ORIENTED FRONT TO OUR SOUTH. THIS WILL BRING CLOUDS AND LOW CHANCES
OF RAIN TO COASTAL AREAS...BUT MOST OF THE RAIN SHOULD STAY SOUTH OF
NORTHERN NEW ENGLAND. BY WEDNESDAY...A STRONG SHORT WAVE WILL DIG
INTO SOUTHERN CANADA...PROMPTING A SURFACE LOW TO DEEPEN OVER THE
GREAT LAKES. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH NEW ENGLAND
LATE WEDNESDAY...WITH THE HEAVIER PRECIPITATION PROJECTED TO FALL
OVER NORTHERN NEW HAMPSHIRE AND MAINE. TEMPERATURES THIS WEEK WILL
BE SLIGHTLY BELOW OR NEAR NORMAL.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...MVFR CONDITIONS EXPECTED TO DEVELOP THIS EVENING...
THEN DETERIORATE TO IFR IN RAIN...HEAVY AT TIMES...TONIGHT AND
FRIDAY. NE WINDS WILL GUST OVR 30 KT LATE TONIGHT AND FRI MORNING
MAINLY ALONG THE COAST.

LONG TERM...MVFR/IFR CIGS AND VSBYS IN RA AND BR ON SAT WITH
CONDITIONS IMPROVING AT KPSM AND KPWM BY SAT AFTERNOON. LINGERING
SHOWERS AT KAUG ON SUN. WINDS WILL CONTINUE TO BE GUSTY SATURDAY
AND SUNDAY.

&&

.MARINE...
SHORT TERM...STORM WARNING IN EFFECT FOR EASTERN AREAS...GALE
WARNING IN EFFECT ELSEWHERE. WINDS AND SEAS WILL BE BELOW SCA
CRITERIA THROUGH EVENING...THEN RAPIDLY DETERIORATE AFTER MIDNIGHT
TONIGHT IN A WINDSWEPT RAIN.

LONG TERM...GALE WARNINGS OR SMALL CRAFT ADVISORIES WILL BE
NEEDED LATE FRI NIGHT INTO SAT WITH GUSTY WINDS CONTINUING. SEAS
WILL REMAIN HIGHER THAN 5 FEET IN THE NORTHERN OUTER WATERS
THROUGH SATURDAY.

&&

.HYDROLOGY...EXPECT AROUND 2 INCHES OF QPF...WITH LOCALIZED 3 INCH
AMOUNTS. MUCH OF THIS WILL FALL IN A 6 TO 10 HOUR WINDOW. POTENTIAL
FOR URBAN AND SMALL STREAM ISSUES WITH INITIAL RAIN...WITH LARGER
BASINS POTENTIALLY A PROBLEM LATER FRIDAY AND FRIDAY NIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT FOR
     MEZ007>009-012>014-018>028.
     HIGH WIND WARNING FROM 2 AM TO 2 PM EDT FRIDAY FOR MEZ022-
     025>028.
     WIND ADVISORY FROM 2 AM TO 2 PM EDT FRIDAY FOR MEZ023-024.
NH...FLOOD WATCH FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT FOR
     NHZ001>010-013-014.
     WIND ADVISORY FROM 2 AM TO 2 PM EDT FRIDAY FOR NHZ014.
MARINE...GALE WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ152>154.
     STORM WARNING FROM 2 AM TO 8 PM EDT FRIDAY FOR ANZ150-151.

&&

SCHWIBS/HANES
Hazardous weather outlook, Oct 14, 3:27 PM EDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
327 PM EDT THU OCT 14 2010

MEZ007>009-012>014-018>021-NHZ001>010-013-151930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
327 PM EDT THU OCT 14 2010

...FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-151-151930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
327 PM EDT THU OCT 14 2010

...STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY AND THE
COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ152>154-151930-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
327 PM EDT THU OCT 14 2010

...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA AND THE
COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ022-025>028-151930-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
327 PM EDT THU OCT 14 2010

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023-024-NHZ014-151930-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
327 PM EDT THU OCT 14 2010

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...
...FLOOD WATCH IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Maine, 2010Wind Advisories in New Hampshire, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.